Alert archive / Colorado / Winter Storm Warnings in 2005
Winter Storm Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Dec 6, 2005, 5:59 AM MST for El Paso County, Fremont County, Teller County, Colorado. It took effect at Dec 6, 2005, 3:00 PM MST. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2005, 5:59 AM MST (12:59 UTC)
- In effect from
- Dec 6, 2005, 3:00 PM MST
- Expired
- Dec 6, 2005, 3:35 PM MST
- In force
- 35 min
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 1.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 061259 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 559 AM MST TUE DEC 6 2005 ...WINTER STORM EXPECTED TO BRING SNOW AND BITTER COLD TEMPERATURES TO SOUTHEAST COLORADO... .AN ARCTIC COLD FRONT CURRENTLY MOVING THROUGH SOUTHERN WYOMING WILL MOVE THROUGH EASTERN COLORADO LATE THIS AFTERNOON. THE FRONT WILL COMBINE WITH A STRONG JET STREAM TO PRODUCE A PERIOD OF MODERATE TO HEAVY SNOWFALL BEGINNING SHORTLY BEFORE SUNSET AND LASTING THROUGH WEDNESDAY MORNING. EXTREMELY COLD AIR WILL MOVE IN BEHIND THE FRONT AND LAST THROUGH AT LEAST THURSDAY. COZ081-082-084-062100- /O.UPG.KPUB.WS.A.0010.051206T2100Z-051207T1900Z/ /O.NEW.KPUB.WS.W.0010.051206T2200Z-051207T1600Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY 559 AM MST TUE DEC 6 2005 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO HEAVY THIS EVENING. SNOW ACCUMULATIONS OF 5 TO 7 INCHES OVER THE PLAINS AND 6 TO 9 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY MORNING. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ072-073-076>080-083-085-086-062100- /O.UPG.KPUB.WS.A.0010.051206T2100Z-051207T1900Z/ /O.NEW.KPUB.SN.Y.0001.051206T2200Z-051207T1600Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...COALDALE... COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK... SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...CANON CITY... PENROSE...COLORADO SPRINGS...PUEBLO 559 AM MST TUE DEC 6 2005 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO HEAVY THIS EVENING. SNOW ACCUMULATIONS OF 3 TO 6 INCHES OVER THE PLAINS AND 6 TO 8 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY MORNING. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ074-075-087-088-062100- /O.UPG.KPUB.WS.A.0010.051207T0100Z-051207T1900Z/ /O.NEW.KPUB.SN.Y.0001.051207T0100Z-051207T1900Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... WALSENBURG...TRINIDAD 559 AM MST TUE DEC 6 2005 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO HEAVY THIS EVENING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES OVER THE PLAINS AND 5 TO 8 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY MORNING. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ058>063-062100- /O.NEW.KPUB.SN.Y.0001.051206T2200Z-051207T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA 559 AM MST TUE DEC 6 2005 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST WEDNESDAY. SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO HEAVY THIS EVENING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES OVER THE VALLEYS AND 6 TO 8 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY MORNING. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
2 follow-up statements
000 WWUS45 KPUB 061558 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 858 AM MST TUE DEC 6 2005 ...WINTER STORM EXPECTED TO BRING SNOW AND BITTER COLD TEMPERATURES TO SOUTHEAST COLORADO... .AN ARCTIC COLD FRONT CURRENTLY MOVING THROUGH SOUTHERN WYOMING WILL MOVE THROUGH EASTERN COLORADO LATE THIS AFTERNOON. THE FRONT WILL COMBINE WITH A STRONG JET STREAM TO PRODUCE A PERIOD OF MODERATE TO HEAVY SNOWFALL BEGINNING SHORTLY BEFORE SUNSET AND LASTING THROUGH WEDNESDAY MORNING. EXTREMELY COLD AIR WILL MOVE IN BEHIND THE FRONT AND LAST THROUGH AT LEAST THURSDAY. COZ081-082-084-070000- /O.CON.KPUB.WS.W.0010.051206T2200Z-051207T1600Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY 858 AM MST TUE DEC 6 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST WEDNESDAY. THIS WINTER STORM WARNING IS FOR TELLER COUNTY INCLUDING PIKES PEAK AND THE RAMPART RANGE...AND NORTHERN EL PASO COUNTY. SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO HEAVY BY THIS EVENING. TRAVEL CONDITIONS ARE EXPECTED TO DETERIORATE ACROSS THE AREA DURING THE EVENING COMMUTE. SNOW ACCUMULATIONS OF 4 TO 7 INCHES OVER THE PLAINS AND 6 TO 9 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY MORNING. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ058>063-072-073-076>080-083-085-086-070000- /O.CON.KPUB.SN.Y.0001.051206T2200Z-051207T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...LA VETA PASS...PONCHA PASS...BLANCA PEAK... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO 858 AM MST TUE DEC 6 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST WEDNESDAY. THIS ADVISORY IS FOR THE SAWATCH AND MOSQUITO RANGES...THE UPPER ARKANSAS RIVER VALLEY...FREMONT COUNTY...THE WETS AND SANGRE DE CRISTO MOUNTAINS...SOUTHERN EL PASO COUNTY AND PUEBLO COUNTY. SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO HEAVY THIS EVENING. TRAVEL CONDITIONS ARE EXPECTED TO DETERIORATE DURING THE EVENING COMMUTE...ESPECIALLY ACROSS SOUTHERN EL PASO COUNTY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES OVER THE LOWER ELEVATIONS AND 6 TO 8 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY MORNING. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ074-075-087-088-070000- /O.CON.KPUB.SN.Y.0001.051207T0100Z-051207T1900Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... WALSENBURG...TRINIDAD 858 AM MST TUE DEC 6 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST WEDNESDAY. THIS ADVISORY IS FOR THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...AND THE SOUTHERN INTERSTATE 25 CORRIDOR FROM WALSENBURG TO TRINIDAD. SNOW WILL DEVELOP THIS EVENING AND BECOME MODERATE TO HEAVY AT TIMES. SNOW ACCUMULATIONS OF 3 TO 5 INCHES OVER THE PLAINS AND 5 TO 8 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY MORNING. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 062235 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 335 PM MST TUE DEC 6 2005 ...WINTER STORM EXPECTED TO BRING SNOW AND BITTER COLD TEMPERATURES TO SOUTHEAST COLORADO... .COLD ARCTIC AIR WILL CONTINUE TO PLUNGE SOUTHWARD THROUGH SOUTHEAST COLORADO THROUGH THE EVENING. AN UPPER LEVEL STORM SYSTEM WILL MOVE IN FROM THE NORTHWEST CAUSING SNOW TO SPREAD SOUTHWARD ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO TONIGHT. SNOW WILL BE HEAVY AT TIMES ACROSS THE CENTRAL AND SOUTHEAST MOUNTAINS AND THE ADJACENT INTERSTATE 25 CORRIDOR. SEVERAL INCHES OF ACCUMULATION ARE EXPECTED ACROSS THESE AREAS. COZ081-082-084-070645- /O.CAN.KPUB.WS.W.0010.000000T0000Z-051207T1600Z/ /O.EXA.KPUB.SN.Y.0001.051206T2200Z-051207T1600Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY 335 PM MST TUE DEC 6 2005 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. THIS SNOW ADVISORY IS IN EFFECT FOR PIKES PEAK AND THE RAMPART RANGE AND NORTHERN EL PASO COUNTY. SNOW WILL CONTINUE TO FALL ACROSS THE PIKES PEAK REGION...WITH SNOW BECOMING HEAVY AT TIMES...ESPECIALLY DURING THE EVENING HOURS. TRAVEL CONDITIONS WILL CONTINUE TO DETERIORATE DURING THE EVENING COMMUTE AS TEMPERATURES DROP INTO THE SINGLE DIGITS. SNOWFALL ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES ACROSS TELLER COUNTY...WITH 3 TO 6 INCHES ACROSS NORTHERN EL PASO COUNTY BY WEDNESDAY MORNING. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ058>063-072-073-076>080-083-085-086-070645- /O.CON.KPUB.SN.Y.0001.000000T0000Z-051207T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...LA VETA PASS...PONCHA PASS...BLANCA PEAK... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO 335 PM MST TUE DEC 6 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY. THIS ADVISORY IS FOR THE SAWATCH AND MOSQUITO RANGES...THE UPPER ARKANSAS RIVER VALLEY...FREMONT COUNTY...THE WETS AND SANGRE DE CRISTO MOUNTAINS...SOUTHERN EL PASO COUNTY AND PUEBLO COUNTY. SNOW WILL CONTINUE TO SPREAD ACROSS THE REGION THIS EVENING...WITH SNOW FALLING HEAVY AT TIMES TONIGHT. TRAVEL CONDITIONS WILL CONTINUE TO DETERIORATE DURING THE EVENING COMMUTE AS TEMPERATURES DROP INTO THE TEENS AND SINGLE DIGITS. BY WEDNESDAY MORNING...TOTAL SNOWFALL ACCUMULATIONS ACROSS THE MOUNTAINS WILL RANGE FROM 4 TO 8 INCHES. THE ADJACENT PLAINS CAN EXPECT 3 TO 6 INCHES OF SNOWFALL WITH THE HEAVIEST AMOUNTS OCCURRING ALONG AND WEST OF INTERSTATE 25. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ074-075-087-088-070645- /O.CON.KPUB.SN.Y.0001.051207T0100Z-051207T1900Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... WALSENBURG...TRINIDAD 335 PM MST TUE DEC 6 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST WEDNESDAY. THIS ADVISORY IS FOR THE SOUTHERN SANGRE DE CRISTO MOUNTAINS... AND THE SOUTHERN INTERSTATE 25 CORRIDOR FROM WALSENBURG TO TRINIDAD. SNOW WILL SPREAD ACROSS THE REGION THIS EVENING AND BECOME MODERATE TO HEAVY AT TIMES. SNOW ACCUMULATIONS OF 3 TO 5 INCHES OVER THE PLAINS AND 4 TO 8 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY MORNING. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 6, 5:01 AM MST, 58 minutes earlier.
Area forecast discussion, Dec 6, 5:01 AM MST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 501 AM MST TUE DEC 6 2005 .SHORT TERM... (TODAY AND TONIGHT) ...SNOW AND BITTER COLD TO ARRIVE THIS EVENING... ARCTIC COLD FRONT CURRENTLY CRUISING THROUGH S WYOMING...WHERE LIGHT SNOWFALL IS FALLING ALONG WITH THE TEMPS. AT CURRENT RATE...SHOULD REACH N EL PASO COUNTY BY ABOUT 22Z. THIS WILL USHER IN A PERIOD OF MODERATE SNOWFALL THROUGH WED MORN ALONG WITH EXTREMELY COLD WEATHER. TOUGH CALL ON SNOW AMOUNTS FOR THE REGION. LATEST ETA12 HAS SHIFTED THE UPPER LOW TO THE EAST...WIPING OUT A GOOD 6 HOURS WORTH OF UPSLOPE FLOW AND CONSEQUENTLY CUTTING QPF IN HALF. GFS HAS HELD ON TO WARNING LEVEL AMOUNTS. TREND HAS DEFINITELY BEEN TO SUBTLY SHIFT THE LOW TO THE EAST...SO PROLONGED ISENTROPIC LIFT IS IN DOUBT. COLD TEMPS PLUS LACK OF STRONG SURFACE WINDS SHOULD MINIMIZE HAZARDS SUCH AS ICY ROADS AND BLOWING SNOW. DECIDED TO GO WITH AN ADVISORY FOR MOST OF THE WATCH AREA...PLUS THE NORTH CENTRAL MOUNTAINS. THIS AREA SHOULD SEE SOLID ADVISORY LEVEL AMOUNTS... PARTICULARLY WITH THE HIGH SNOW-LIQUID RATIOS THAT ARE EXPECTED. PALMER DIVIDE AND E SLOPES OF RAMPART RANGE WILL SEE BETTER FORCING...SO CONVERTED WATCH TO WARNING FOR THESE ZONES. COULD SEE 6- 8 INCHES FOR THE E SLOPES...POSSIBLY MORE LOCALLY. BUT BULK OF THE REGION SHOULD FALL IN ADVISORY RANGE...4-6 INCHES. COLD AIR SHOULD NOT MAKE IT TO MOST OF THE PLAINS UNTIL THIS EVE... SO TODAY WILL NOT BE QUITE THAT COLD...JUST COLDER THAN MON. -24 H7 AIR WILL BE OVER US TONIGHT...SENDING US SPIRALING DOWN TO THE SINGLE DIGITS. WELCOME TO WINTER. ROSE .LONG TERM... (WEDNESDAY THROUGH MONDAY) ...LIGHT SNOW AND VERY COLD WEDNESDAY...TEMPERATURES BELOW ZERO EARLY THURSDAY...THEN A WARMING TREND FRIDAY THROUGH THE WEEKEND... LIGHT SNOW WILL CONTINUE INTO EARLY WEDNESDAY...BEFORE TAPERING OFF. THE GREATEST CONCENTRATION OF SNOWFALL SHOULD BE RIGHT ALONG AND NEAR THE MOUNTAINS WHERE A LITTLE BIT OF WEAK UPSLOPE FORCING WILL CONTINUE LIFTING MOISTURE INTO THE VERY COLD AIR ALOFT...SQUEEZING OUT EVERY BIT OF AVAILABLE MOISTURE. SHOULD BE EFFICIENT DENDRITE PRODUCTION...SO LOTS OF BIG FLUFFY FLAKES... A DRY SNOW WITH LOW WATER CONTENT. ADDITIONAL ACCUMULATIONS SHOULD GENERALLY BE IN THE 1 TO 3 INCH RANGE. TEMPERATURES ON WEDNESDAY WILL STRUGGLE TO GET OUT OF THE SINGLE DIGITS AND TEENS ACROSS THE ENTIRE FORECAST AREA. THE GOOD NEWS IS THAT WINDS BEHIND THIS SYSTEM LOOK RATHER WEAK ON WEDNESDAY...SO PROLONGED LOW WINDCHILL TEMPERATURES AND/OR BLOWING/DRIFTING SNOW SHOULD NOT BE A MAJOR CONCERN THIS DAY. HOWEVER...THE ACTUAL TEMPERATURE OF THE AIR ALONE WILL BE COLD ENOUGH TO JUSTIFY KEEPING PEOPLE AND PETS INDOORS WHEN AT ALL POSSIBLE. THE COLD WILL GET REAL EXTREME WEDNESDAY NIGHT AND EARLY THURSDAY. WITH FRESH SNOW...AN ARCTIC AIRMASS...CLEARING SKIES...VERY LOW DEWPOINTS...AND LIGHT WINDS EXPECTED...WE CAN EXPECT MANY READINGS TO DROP WELL BELOW ZERO. THIS WILL BE THE KIND OF COLD THAT HASNT BEEN SEEN AROUND HERE IN A NUMBER OF YEARS. UNLESS PROTECTED... SOME PIPES STILL EXPOSED TO THE COLD MAY FREEZE...AND THEN BURST AT A LATER TIME...WHEN TEMPERATURES CLIMB BACK ABOVE FREEZING...FRIDAY OR SATURDAY. SO...NOW WOULD BE A GOOD TIME TO CHECK PLUMBING... OUTDOORS AND INDOORS...TO MAKE SURE IT IS WELL INSULATED. HIGHS ON THURSDAY WILL REMAIN BELOW FREEZING. HAVE MADE SOME ADJUSTMENTS DOWNWARD TO REFLECT THIS. STARTING FRIDAY...SHOULD SEE A WARMING TREND... WITH TEMPERATURES RISING TO ABOVE NORMAL LEVELS AGAIN SATURDAY OR SUNDAY. FORECAST IS LOOKING PRETTY DRY THIS RUN...BUT WILL NOT REMOVE LOW POPS OVER THE MOUNTAINS AND PLAINS...WITH A WEAK UPPER SHORTWAVE STILL INDICATED TO MOVE THROUGH BY THE GFS. LW && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 3 PM TUESDAY TO 9 AM WEDNESDAY FOR COZ081-082-084. SNOW ADVISORY FROM 3 PM TUESDAY TO 9 AM WEDNESDAY FOR COZ058>063- 072-073-076>080-083-085-086. SNOW ADVISORY FROM 6 PM TUESDAY TO NOON WEDNESDAY FOR COZ074-075- 087-088. && 44/50
Hazardous weather outlook, Dec 5, 12:00 PM MST, 17 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MST MON DEC 5 2005 COZ058>089-093>099-061345- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1200 PM MST MON DEC 5 2005 ...WINTER STORM WATCH FOR THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS LATE TUESDAY AFTERNOON THROUGH NOON WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. LOCALLY GUSTY WINDS WILL OCCUR ON THE EAST SLOPES OF THE PIKES PEAK REGION THIS MORNING. NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE...MAINLY WEST OF HIGHWAY 83 AND INTERSTATE 25. THE STRONGER GUSTS SHOULD SUBSIDE BY MID TO LATE MORNING. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE IN THE CENTRAL MOUNTAINS TODAY AND TONIGHT. AMOUNTS WILL RANGE BETWEEN 2 AND 4 INCHES. STRONG NORTHWEST WINDS OF 20 TO 40 MPH WILL BE POSSIBLE TODAY ACROSS ALL OF THE MOUNTAIN AREAS...MAINLY AT ELEVATIONS ABOVE 9500 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...SIGNIFICANT SNOWFALL POSSIBLE TUESDAY NIGHT... ...FRIGID WEATHER TUE NIGHT THROUGH WEDNESDAY NIGHT... A STRONG JET STREAM WILL COMBINE WITH AN ARCTIC COLD FRONT TO BRING THE POTENTIAL FOR SIGNIFICANT SNOWFALL TO THE I-25 CORRIDOR LATE TUESDAY THROUGH WEDNESDAY. THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY REGARDING THE TIMING AND INTENSITY OF THIS EVENT...BUT CURRENT COMPUTER FORECASTS INDICATE THAT SNOW WILL LIKELY BEGIN LATE TUESDAY AFTERNOON ACROSS TELLER AND NORTHERN EL PASO COUNTIES...AND SPREAD SOUTHWARD TO THE NEW MEXICO BORDER TUESDAY NIGHT. THEREFORE A WINTER STORM WATCH HAS BEEN ISSUED FOR THIS AREA. THE HEAVIEST SNOW WILL LIKELY OCCUR TUESDAY NIGHT...BUT SNOW IS LIKELY TO CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. THERE IS THE POTENTIAL FOR OVER 6 INCHES OF SNOW TO FALL OVER EL PASO...PUEBLO...HUERFANO... EASTERN FREMONT...AND WESTERN LAS ANIMAS COUNTIES...WITH 8 INCHES OR MORE POSSIBLE ACROSS PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS. SNOW WILL COMBINE WITH VERY COLD AIR AND GUSTY WINDS TO CREATE VERY HAZARDOUS WINTER CONDITIONS. RESIDENTS OR TRAVELERS IN THE AREA AFFECTED SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS ISSUED BY THE NATIONAL WEATHER FORECAST AND PLAN FOR THE POTENTIAL STORM AND COLD. HIGH TEMPERATURES WEDNESDAY WILL STRUGGLE TO GET ABOVE THE SINGLE DIGITS FOR MOST OF SOUTHEAST COLORADO. LOW TEMPERATURES BELOW ZERO WILL BE COMMON WEDNESDAY NIGHT AND THURSDAY MORNING. EVERYONE SHOULD PREPARE FOR THE COLDEST WEATHER SO FAR THIS WINTER SEASON. LIGHT SNOWFALL WILL BE CONTINUE TO BE POSSIBLE THROUGH THURSDAY... ESPECIALLY OVER THE CENTRAL MOUNTAINS. WARMER WEATHER AND IMPROVING CONDITIONS ARE EXPECTED BY THE WEEKEND. SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE CENTRAL MOUNTAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 5:59 AM MST | Snow Advisory | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more | 22 hr |
Nearby
Winter Storm Warnings in Colorado, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.